Title

Asymptotic Dynamics and Value-at-Risk of Large Diversified Portfolios in a Jump-Diffusion Market

Publication Type

Journal Article

Publication Date

2004

Abstract

This paper studies the modelling of large diversified portfolios in a financial market with jump-diffusion risks. The portfolios considered include three categories: equal money-weighted portfolios, risk-minimizing portfolios and market indices. Reduced-form dynamics driven jointly by one Brownian motion and one Poisson process are derived for the asymptotics of such portfolios. We prove that derivatives written on a portfolio can be priced by treating the asymptotic dynamics as the underlying process if the number of assets in the portfolio is sufficiently large. Analytical and Monte Carlo value-at-risk can be computed for the portfolios based on their asymptotic dynamics.

Discipline

Finance and Financial Management | Portfolio and Security Analysis

Research Areas

Quantitative Finance

Publication

Quantitative Finance

Volume

4

Issue

2

First Page

129

Last Page

139

ISSN

1469-7688

Identifier

10.1088/1469-7688/4/2/002

Publisher

Taylor and Francis

Additional URL

http://dx.doi.org/10.1088/1469-7688/4/2/002